Alert archive / Kentucky / Frost Advisories in 2011
Frost Advisory 4, NWS Jackson, KY
NWS Jackson, KY issued this frost advisory at Oct 21, 2011, 4:35 AM EDT for 33 counties in Kentucky. It took effect at Oct 21, 2011, 11:00 PM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Oct 21, 2011, 4:35 AM EDT (08:35 UTC)
- In effect from
- Oct 21, 2011, 11:00 PM EDT
- Expired
- Oct 22, 2011, 8:57 AM EDT
- In force
- 10 hr
- Issued by
- NWS Jackson, KY
All 33 counties
Bath County, KY, Bell County, KY, Breathitt County, KY, Clay County, KY, Elliott County, KY, Estill County, KY, Fleming County, KY, Floyd County, KY, Harlan County, KY, Jackson County, KY, Johnson County, KY, Knott County, KY, Knox County, KY, Laurel County, KY, Lee County, KY, Leslie County, KY, Letcher County, KY, Magoffin County, KY, Martin County, KY, McCreary County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Owsley County, KY, Perry County, KY, Pike County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Rowan County, KY, Wayne County, KY, Whitley County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 26 km from the middle of the area, began a volume at 08:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.6 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 486 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 269 m²/s²
- 0-3 km storm-relative helicity
- 305 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
809 WWUS73 KJKL 210836 NPWJKL URGENT - WEATHER MESSAGE...RESENT NATIONAL WEATHER SERVICE JACKSON KY 435 AM EDT FRI OCT 21 2011 ...FROST EXPECTED IN MANY AREAS TONIGHT... .CLEARING SKIES WITH LIGHT WINDS AND A CONTINUED CHILLY AIR MASS IN PLACE WILL ALLOW FROST TO DEVELOP IN MANY LOCATIONS TONIGHT...WITH THE FROST BEING MOST PREVALENT IN VALLEYS. KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-212215- /O.NEW.KJKL.FR.Y.0004.111022T0300Z-111022T1300Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 435 AM EDT FRI OCT 21 2011 ...FROST ADVISORY IN EFFECT FROM 11 PM TONIGHT TO 9 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 11 PM TONIGHT TO 9 AM EDT SATURDAY. * FROST IS EXPECTED TO DEVELOP IN MOST LOCATIONS AFTER 11 PM TONIGHT...AND LAST UNTIL AROUND 9 AM ON SATURDAY. IT WILL BE MOST PREVALENT IN VALLEYS...AND MORE SCATTERED IN NATURE ON RIDGES. * TEMPERATURES WILL BOTTOM OUT AROUND 30 DEGREES IN VALLEYS...AND IN THE LOWER 30S OVER OPEN TERRAIN. RIDGES WILL REMAIN A BIT WARMER...WITH LOWS OF 34 TO 39. * PEOPLE WITH OUTDOOR PLANTS SENSITIVE TO FROST SHOULD TAKE STEPS TO PROTECT THEM IF THEY WISH FOR THEM TO SURVIVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ HAL
4 follow-up statements
352 WWUS73 KJKL 211932 AAA NPWJKL URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 332 PM EDT FRI OCT 21 2011 ...FROST EXPECTED IN MANY AREAS TONIGHT... .CLEARING SKIES WITH LIGHT WINDS AND A CONTINUED CHILLY AIR MASS IN PLACE WILL ALLOW FROST TO DEVELOP IN MANY LOCATIONS TONIGHT... WITH THE FROST BEING MOST PREVALENT IN VALLEYS. KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-220345- /O.CON.KJKL.FR.Y.0004.111022T0300Z-111022T1300Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 332 PM EDT FRI OCT 21 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EDT SATURDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EDT SATURDAY. * FROST IS EXPECTED TO DEVELOP IN MOST LOCATIONS AFTER 11 PM TONIGHT...AND LAST UNTIL AROUND 9 AM ON SATURDAY. IT WILL BE MOST PREVALENT IN VALLEYS...AND MORE SCATTERED IN NATURE ON RIDGES. * TEMPERATURES WILL BOTTOM OUT AROUND 30 DEGREES IN VALLEYS... AND IN THE LOWER 30S OVER OPEN TERRAIN. RIDGES WILL REMAIN A BIT WARMER...WITH LOWS OF 34 TO 39. * PEOPLE WITH OUTDOOR PLANTS SENSITIVE TO FROST SHOULD TAKE STEPS TO PROTECT THEM IF THEY WISH FOR THEM TO SURVIVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ HAL/AR
663 WWUS73 KJKL 220240 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 1040 PM EDT FRI OCT 21 2011 ...FROST IS EXPECTED IN MOST AREAS OVERNIGHT... .CLEAR SKIES AND LIGHT WINDS WILL BE RESPONSIBLE FOR OVERNIGHT LOWS FALLING TO AROUND 30 DEGREES...PARTICULARLY IN MOST VALLEY AREAS. CONSEQUENTLY WIDESPREAD FROST WILL DEVELOP DURING THE OVERNIGHT HOURS AND LINGER A COUPLE HOURS AFTER SUNRISE SATURDAY. THE FROST WILL BE MOST PREVALENT IN THE VALLEY LOCATIONS. KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-221300- /O.CON.KJKL.FR.Y.0004.111022T0300Z-111022T1300Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 1040 PM EDT FRI OCT 21 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT SATURDAY... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT SATURDAY. * FROST IS EXPECTED TO DEVELOP IN MOST LOCATIONS BETWEEN 11 PM TONIGHT AND 9 AM SATURDAY. IT WILL BE MOST PREVALENT IN VALLEYS...AND MORE PATCHY IN NATURE ALONG THE HIGHER RIDGES. * TEMPERATURES WILL BOTTOM OUT AROUND 30 DEGREES IN AREA VALLEYS... AND IN THE LOWER 30S OVER OPEN TERRAIN. RIDGES WILL REMAIN A BIT WARMER...WITH LOWS IN THE MID 30S. * PEOPLE WITH OUTDOOR PLANTS SENSITIVE TO FROST SHOULD TAKE STEPS TO PROTECT THEM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ HAL/AR/RAY
544 WWUS73 KJKL 220816 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 416 AM EDT SAT OCT 22 2011 ...FROST EXPECTED THIS MORNING AND AGAIN LATE TONIGHT... .CLEAR SKIES AND LIGHT WINDS WILL BE RESPONSIBLE FOR MORNING LOWS FALLING TO AROUND 32 DEGREES...PARTICULARLY IN MOST VALLEY AREAS. CONSEQUENTLY WIDESPREAD FROST IS EXPECTED THROUGH EARLY THIS MORNING. THE FROST WILL BE MOST PREVALENT IN THE VALLEY LOCATIONS. CLEAR SKIES AND LIGHT WINDS ARE EXPECTED AGAIN TONIGHT WITH LOWS ONCE AGAIN FALLING TO AROUND 32 DEGREES IN THE VALLEYS. THIS WILL PROVIDE ANOTHER OPPORTUNITY FOR FROST ACROSS MOST VALLEY LOCATIONS. KYZ052-058>060-068-069-079-080-083>088-104-106>120-221300- /O.NEW.KJKL.FR.Y.0005.111023T0300Z-111023T1300Z/ /O.CON.KJKL.FR.Y.0004.000000T0000Z-111022T1300Z/ ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-JACKSON-PULASKI-LAUREL- WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON- WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE- LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...MOREHEAD...IRVINE...STANTON... FRENCHBURG...MOUNT VERNON...MCKEE...SOMERSET...LONDON... MONTICELLO...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK... WEST LIBERTY...PAINTSVILLE...CAMPTON...SALYERSVILLE... PRESTONSBURG...BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE... HAZARD...MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 416 AM EDT SAT OCT 22 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... ...FROST ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EDT SUNDAY. A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. * FROST IS EXPECTED IN MOST LOCATIONS THROUGH 9 AM THIS MORNING. IT WILL BE MOST PREVALENT IN VALLEYS...AND MORE PATCHY IN NATURE ALONG THE HIGHER RIDGES. AREAS OF FROST WILL REDEVELOP TONIGHT AFTER 11 PM...AND CONTINUE THROUGH 9 AM SUNDAY MORNING. THE FROST WILL BE CONFINED TO VALLEY LOCATIONS. * TEMPERATURES WILL BOTTOM OUT AROUND 32 DEGREES IN THE VALLEYS THIS MORNING. RIDGES WILL REMAIN A BIT WARMER...WITH LOWS IN THE MID 30S. TEMPERATURES WILL BOTTOM OUT AROUND 32 DEGREES IN THE VALLEYS AGAIN TONIGHT...WHILE RIDGES WILL REMAIN AROUND 40 DEGREES. * PEOPLE WITH OUTDOOR PLANTS SENSITIVE TO FROST SHOULD TAKE STEPS TO PROTECT THEM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ KYZ044-050-051-221300- /O.CON.KJKL.FR.Y.0004.000000T0000Z-111022T1300Z/ FLEMING-MONTGOMERY-BATH- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE 416 AM EDT SAT OCT 22 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. * FROST IS EXPECTED IN MOST LOCATIONS THROUGH 9 AM THIS MORNING. * TEMPERATURES WILL BOTTOM OUT AROUND 32 DEGREES THIS MORNING. * PEOPLE WITH OUTDOOR PLANTS SENSITIVE TO FROST SHOULD TAKE STEPS TO PROTECT THEM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ KAS
494 WWUS73 KJKL 221257 AAA NPWJKL URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 857 AM EDT SAT OCT 22 2011 ...FROST EXPECTED IN THE VALLEYS AGAIN LATE TONIGHT... .CLEAR SKIES AND LIGHT WINDS ARE EXPECTED AGAIN LATE TONIGHT WITH LOWS ONCE AGAIN FALLING TO AROUND 32 DEGREES IN THE VALLEYS. THIS WILL PROVIDE ANOTHER OPPORTUNITY FOR FROST ACROSS MOST VALLEY LOCATIONS. KYZ052-058>060-068-069-079-080-083>088-104-106>120-222100- /O.CAN.KJKL.FR.Y.0004.000000T0000Z-111022T1300Z/ /O.CON.KJKL.FR.Y.0005.111023T0300Z-111023T1300Z/ ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-JACKSON-PULASKI-LAUREL- WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON- WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE- LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...MOREHEAD...IRVINE...STANTON... FRENCHBURG...MOUNT VERNON...MCKEE...SOMERSET...LONDON... MONTICELLO...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK... WEST LIBERTY...PAINTSVILLE...CAMPTON...SALYERSVILLE... PRESTONSBURG...BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE... HAZARD...MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 857 AM EDT SAT OCT 22 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EDT SUNDAY... ...THE FROST ADVISORY FOR THIS MORNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE FROST ADVISORY FOR THIS MORNING. A SECOND FROST ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EDT SUNDAY. * AREAS OF FROST WILL REDEVELOP TONIGHT AFTER 11 PM...AND CONTINUE THROUGH 9 AM SUNDAY MORNING. THE FROST WILL BE CONFINED TO VALLEY LOCATIONS. * TEMPERATURES WILL BOTTOM OUT AROUND 32 DEGREES IN THE VALLEYS AGAIN TONIGHT...WHILE RIDGES WILL REMAIN AROUND 40 DEGREES. * PEOPLE WITH OUTDOOR PLANTS SENSITIVE TO FROST SHOULD TAKE STEPS TO PROTECT THEM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ KYZ044-050-051-221400- /O.CAN.KJKL.FR.Y.0004.000000T0000Z-111022T1300Z/ FLEMING-MONTGOMERY-BATH- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE 857 AM EDT SAT OCT 22 2011 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE FROST ADVISORY. WITH THE MORNING SUN HAVING MELTED OFF MOST OR ALL OF ANY REMAINING FROST THE FROST ADVISORY FOR THIS MORNING HAS BEEN CANCELLED. $$ KAS/AR
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this frost advisory went out at Oct 21, 2:30 AM EDT, 2 hours 5 minutes earlier.
Area forecast discussion, Oct 21, 2:30 AM EDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 230 AM EDT FRI OCT 21 2011 .SHORT TERM.../TODAY THROUGH SATURDAY NIGHT/ PRECIP ENDED BUT CLOUDS PERSISTED OVER THE FORECAST AREA DURING THE NIGHT. HOWEVER...CLEARING WAS PROGRESSING EAST THROUGH THE STATE. AS THE LARGE LOW PRESSURE SYSTEM PULLS OUT TO THE NE...COLD AIR ADVECTION WILL EASE AND LOW LEVEL FLOW WILL GO FROM CYCLONIC TO ANTICYCLONIC...WITH BOTH FACTORS WORKING TO ALLOW CLOUDS TO BREAK UP ACROSS THE AREA TODAY. HIGH PRESSURE WILL MOVE IN TONIGHT...KEEPING SKIES CLEAR AND LETTING WIND DROP TO NEAR CALM. WITH A CHILLY AIR MASS IN PLACE...THIS WILL PROVIDE FAVORABLE CONDITIONS FOR FROST...ESPECIALLY IN VALLEYS...AND A FROST ADVISORY WILL BE USED. A HANDFUL OF THE COLDEST VALLEYS MAY FALL INTO THE 20S...BUT DO NOT THINK IT WILL BE WIDESPREAD ENOUGH TO WARRANT A FREEZE WARNING...WHICH WE RESERVE FOR WIDESPREAD TEMPS BELOW 30. HOWEVER...DAY SHIFT WILL NEED TO EVALUATE THIS AGAIN. A SURFACE HIGH PRESSURE RIDGE SHOULD REMAIN OVER THE AREA ON SATURDAY...WITH MAINLY SUNNY SKIES. THIS WILL ALLOW FOR A STRONG REBOUND IN TEMPS. HOWEVER...WITH A DRY AIR MASS STILL IN PLACE...ALONG WITH LIGHT WINDS AND MOSTLY CLEAR SKIES...VALLEYS WILL DECOUPLE ON SATURDAY NIGHT AND SEE TEMPS PLUMMET...LIKELY RESULTING IN MORE FROST. WEAK WARM AIR ADVECTION WILL LIKELY BRING SLIGHTLY WARMER TEMPS OUTSIDE OF VALLEYS ON SATURDAY NIGHT AS COMPARED TO TONIGHT. .LONG TERM.../SUNDAY THROUGH THURSDAY/...UPDATED MODELS ARE ACTUALLY SHOWING MUCH MORE DISAGREEMENT WITH A RELATIVELY WEAK WAVE PASSING BY TO OUR NORTH SUNDAY NIGHT...WHILE THEY ARE IN DECENT AGREEMENT LATER NEXT WEEK WITH A PROGRESSIVE TROUGH WHICH WILL PUSH ACROSS THE EASTERN US. AS FAR AS THE SUNDAY NIGHT SYSTEM GOES...THE FORCING WITH THE SHORTWAVE JUST SKIRTS US TO THE NORTH. THE WAVE IS VERY SUBTLE AT BEST THIS FAR SOUTH AND REALLY DOES NOT LOOK LIKE MUCH IN THE WAY OF PRECIPITATION FOR US. HOWEVER...IT IS NOT IMPOSSIBLE THAT WE MAY SQUEEZE OUT A ROGUE SHOWER OR TWO...SO HAVE LEFT SOME ISOLATED POPS IN THE FORECAST FOR SUNDAY NIGHT. THEN...HIGH PRESSURE WILL SLOWLY PUSH EAST ACROSS THE SOUTHERN STATES EARLY NEXT...WHICH WILL BRING MODERATING TEMPERATURES...ESPECIALLY BY TUESDAY AND WEDNESDAY AS RETURN FLOW KICKS IN ACROSS THE AREA. HIGHS BY TUESDAY AND WEDNESDAY WILL RETURN TO AROUND 70. AS FOR THE SYSTEM LATER IN THE WEEK...VERY GOOD DYNAMICS ASSOCIATED WITH THIS SYSTEM AS THE TROUGH CONTINUES TO DIG AND STRENGTHEN AS IT MOVES ACROSS THE OHIO AND TENNESSEE VALLEYS. GIVEN THE DECENT MODEL AGREEMENT...POPS HAVE BEEN BUMPED UP TO LIKELY FROM WEDNESDAY NIGHT INTO THURSDAY MORNING. TOTAL TOTALS ARE MARGINAL DURING THIS PERIOD...BUT CANNOT RULE OUT SOME ISOLATED THUNDERSTORMS INTO EARLY THURSDAY MORNING. BAROCLINIC ZONE TIGHTENS UP QUITE A BIT WITH THIS MID TO LATE WEEK SYSTEM...SO AS THE SYSTEM DEPARTS...IT LOOKS LIKE A MUCH COLDER END TO THE WEEK WITH TEMPERATURES RETURNING TO BELOW NORMAL. && .AVIATION.../06Z TO 06Z/ MAINLY VFR WITH LIGHT WINDS IS EXPECTED THROUGH THE PERIOD. AN EXCEPTION MAY BE SOME LOCALIZED IFR OR WORSE DUE TO FOG IN THE DEEPEST VALLEYS OVER THE SW HALF OF THE FORECAST AREA IF CLOUDS THIN OUT ENOUGH BEFORE SUNRISE. IT WOULD BE SHORT-LIVED...WITH VFR RETURNING BY AROUND 14Z. && .JKL WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY FROM 11 PM THIS EVENING TO 9 AM EDT SATURDAY FOR KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120. && SHORT TERM...HAL LONG TERM...KAS AVIATION...HAL
Hazardous weather outlook, Oct 21, 3:44 AM EDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 344 AM EDT FRI OCT 21 2011 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-221100- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 344 AM EDT FRI OCT 21 2011 ...FROST ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. FROST IS EXPECTED OVER MUCH OF THE AREA LATE TONIGHT. IT WILL BE MOST PREVALENT IN VALLEYS...AND MORE SCATTERED IN NATURE ON RIDGES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. FROST IS EXPECTED OVER MUCH OF THE AREA EARLY SATURDAY. IT WILL BE MOST PREVALENT IN VALLEYS...AND MORE SCATTERED IN NATURE ON RIDGES. FROST IS EXPECTED IN SOME AREAS AGAIN ON SATURDAY NIGHT INTO SUNDAY MORNING. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS AT TIMES FROM TUESDAY NIGHT INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HAL
Nearby
Frost Advisories in Kentucky, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.